Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 475, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 31, 2016, 1:50 PM CDT for Marshall County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 1:50 PM CDT (18:50 UTC)
- Expired
- May 31, 2016, 2:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marshall County, OK
The radar
The Norman radar (KTLX), 161 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761
WUUS54 KOUN 311850
SVROUN
OKC095-311930-
/O.NEW.KOUN.SV.W.0475.160531T1850Z-160531T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
150 PM CDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 230 PM CDT
* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF KINGSTON...MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KINGSTON...LITTLE CITY...WOODVILLE...
NORTHERN LAKE TEXOMA AND MCBRIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE TEXOMA...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3387 9682 3397 9685 3414 9660 3409 9656
3408 9656 3407 9655 3405 9656 3404 9658
3401 9658 3402 9660 3401 9662 3396 9658
3395 9660 3392 9658 3391 9665 3392 9667
3390 9668
TIME...MOT...LOC 1849Z 241DEG 17KT 3395 9676
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
845
WWUS54 KOUN 311923
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT TUE MAY 31 2016
OKC095-311933-
/O.EXP.KOUN.SV.W.0475.000000T0000Z-160531T1930Z/
MARSHALL OK-
223 PM CDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARSHALL COUNTY WILL
EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL LIKELY WITH THIS THUNDERSTORM.
LAT...LON 3387 9682 3397 9685 3414 9660 3409 9656
3408 9656 3407 9655 3405 9656 3404 9658
3401 9658 3402 9660 3401 9662 3396 9658
3395 9660 3392 9658 3391 9665 3392 9667
3390 9668
TIME...MOT...LOC 1922Z 241DEG 17KT 3395 9676
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:17 PM CDT, 33 minutes earlier.
Area forecast discussion, May 31, 1:17 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Norman OK 117 PM CDT TUE MAY 31 2016 .AVIATION... Most of the convection associated with an outflow boundary in far southern Oklahoma and northern Texas will remain south and east of TAF sites. A few storms may form near a weak surface boundary (TUL...OKC near HBR) later this afternoon/evening. Still some uncertainties with regards to more widespread showers and storms returning overnight into Wednesday as a trough/shortwave approach the Southern Plains. At this time... MVFR to VFR conditions will prevail. &&
Hazardous weather outlook, May 31, 11:54 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1154 AM CDT TUE MAY 31 2016 OKZ004>048-050>052-TXZ083>090-011700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1154 AM CDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS... AND PORTIONS OF SOUTHERN... CENTRAL AND WESTERN OKLAHOMA. .LOCATION... THE SLIGHT RISK AREA IF SOUTHEAST OF A LINE FROM CALVIN TO ADA TO SULPHUR TO RINGLING. THE MARGINAL RISK AREA IS NEAR AND SOUTH OF A LINE FROM CUSHING TO OKLAHOMA CITY TO CHEYENNE OKLAHOMA... AND INCLUDES ALL OF WESTERN SECTIONS OF NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR A FEW SEVERE STORMS WILL BE FROM 2 PM THROUGH 10 PM. IMPACTS... THE PRIMARY HAZARDS WILL BE HAIL UP THE SIZE OF HALF DOLLARS AND WIND GUSTS NEAR 60 TO 70 MPH. LOCALIZED HEAVY RAINFALL MAY ALSO LEAD TO FLASH FLOODING. DISCUSSION... AN OUTFLOW BOUNDARY FROM THUNDERSTORMS EARLIER THIS MORNING WILL CONTINUE TO MOVE ACROSS SOUTHERN OKLAHOMA AND PART OF WESTERN NORTH TEXAS THIS MORNING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY THROUGH THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL. BY MID TO LATE AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG A COLD FRONT IN NORTHWESTERN OKLAHOMA. HEAVY RAINFALL AND SMALL HAIL WILL BE POSSIBLE. OTHER STORMS MAY FORM ALONG AND BEHIND THE OUTFLOW BOUNDARY IN FAR SOUTHERN OKLAHOMA AND NORTHERN TEXAS. HAIL NEAR THE SIZE OF HALF DOLLARS AND 60 MPH WINDS WILL BE POSSIBLE. BY LATE EVENING AND OVERNIGHT...A THUNDERSTORM COMPLEX MAY MOVE ACROSS THE SOUTHERN HALF OF OKLAHOMA AND NORTHERN TEXAS IN ADVANCE OF AN UPPER LEVEL SYSTEM. HEAVY RAINFALL AND STRONG GUSTY WINDS WILL BE POSSIBLE WITH THIS THUNDERSTORM COMPLEX. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .HEAVY RAINFALL... ANY OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING. THE RISK FOR FLOODING WILL BE GREATEST WHERE HEAVY RAINFALL HAS FALLEN RECENTLY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY... ALTHOUGH THE RISK FOR WIDESPREAD SEVERE WEATHER WILL REMAIN LOW. THUNDERSTORM CHANCES WILL SLOWLY SHIFT SOUTHWARD THURSDAY THROUGH SUNDAY. SMALL HAIL...STRONG WIND GUSTS...AND LOCALIZED FLOODING WILL REMAIN POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, May 31, 8:02 AM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
802 AM CDT TUE MAY 31 2016
OKZ019-020-025-026-029>031-311345-
OKLAHOMA OK-POTTAWATOMIE OK-LOGAN OK-LINCOLN OK-CLEVELAND OK-
PAYNE OK-SEMINOLE OK-
802 AM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...
POTTAWATOMIE...SOUTHEASTERN LOGAN...LINCOLN...NORTHERN CLEVELAND...
SOUTHEASTERN PAYNE AND NORTHWESTERN SEMINOLE COUNTIES UNTIL 845 AM
CDT...
AT 800 AM CDT...THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR RIPLEY TO 7 MILES NORTHWEST OF MEEKER TO FAR NORTHEAST NORMAN...MOVING
EAST AT 35 MPH. GUSTY WINDS WILL EXTEND WELL OUT AHEAD OF THE STORMS.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
LOCATIONS IMPACTED INCLUDE...
EASTERN OKLAHOMA CITY...NORMAN...SOUTHEASTERN EDMOND...MOORE...MIDWEST
CITY...SHAWNEE...DEL CITY...CUSHING...SEMINOLE...TECUMSEH...CHANDLER...
CHOCTAW...HARRAH...MCLOUD...SPENCER...PERKINS...JONES...STROUD...NICOMA PARK
AND PRAGUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3508 9679 3531 9761 3532 9761 3562 9732
3607 9710 3605 9662 3544 9663 3539 9661
3545 9655
TIME...MOT...LOC 1300Z 284DEG 30KT 3599 9688 3558 9698 3519 9736
11Special weather statement, May 31, 9:50 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 950 AM CDT TUE MAY 31 2016 OKZ039-311515- STEPHENS OK- 950 AM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEPHENS COUNTY UNTIL 1015 AM CDT... AT 947 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUNCAN...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3443 9799 3454 9805 3465 9778 3446 9768 TIME...MOT...LOC 1447Z 246DEG 16KT 3450 9795 ..SPEG.
Special weather statement, May 31, 1:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
116 PM CDT TUE MAY 31 2016
OKZ051-311845-
MARSHALL OK-
116 PM CDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL COUNTY
UNTIL 145 PM CDT...
AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KINGSTON...
MOVING EAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3403 9678 3414 9662 3404 9657 3403 9658
3403 9657 3402 9657 3401 9658 3402 9660
3401 9660 3401 9662 3400 9662 3397 9675
TIME...MOT...LOC 1814Z 248DEG 12KT 3403 9670
..SPEG.Special weather statement, May 31, 1:31 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 131 PM CDT TUE MAY 31 2016 OKZ048-311900- ATOKA OK- 131 PM CDT TUE MAY 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATOKA COUNTY UNTIL 200 PM CDT... AT 128 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TUSHKA...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3422 9623 3432 9627 3456 9596 3433 9579 TIME...MOT...LOC 1828Z 239DEG 21KT 3431 9616 ..SPEG.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:29 AM CDT | Special Weather Statement | OUN | Harper | 61 min |
| May 31, 3:10 AM CDT | Special Weather Statement | OUN | Harper | 35 min |
| May 31, 3:25 AM CDT | Special Weather Statement | OUN | Harper | 50 min |
| May 31, 3:45 AM CDT | Special Weather Statement | OUN | Woodward | 45 min |
| May 31, 4:01 AM CDT | Special Weather Statement | OUN | Woods | 44 min |
| May 31, 4:18 AM CDT | Special Weather Statement | OUN | Kingfisher | 42 min |
| May 31, 4:22 AM CDT | Special Weather Statement | OUN | Alfalfa, Woods, Woodward | 53 min |
| May 31, 4:24 AM CDT | Special Weather Statement | OUN | Garfield | 66 min |
| May 31, 4:29 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 61 min |
| May 31, 5:01 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Blaine, Dewey, Garfield, Grant, Kingfisher and 2 more | 44 min |
| May 31, 5:30 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Logan | 30 min |
| May 31, 5:43 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Major, Noble | 62 min |
| May 31, 5:58 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 62 min |
| May 31, 6:08 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 42 min |
| May 31, 6:39 AM CDT | Special Weather Statement | OUN | Logan | 51 min |
| May 31, 6:46 AM CDT | Special Weather Statement | OUN | Canadian | 44 min |
| May 31, 6:48 AM CDT | Special Weather Statement | OUN | Payne | 57 min |
| May 31, 6:58 AM CDT | Special Weather Statement | OUN | Kay, Noble | 32 min |
| May 31, 7:03 AM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 57 min |
| May 31, 7:33 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, Lincoln, Oklahoma | 27 min |
| May 31, 7:35 AM CDT | Special Weather Statement | OUN | Kay, Payne | 25 min |
| May 31, 8:02 AM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie | 43 min |
| May 31, 9:50 AM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| May 31, 10:34 AM CDT | Flood Watch | OUN | Atoka, Beckham, Blaine, Bryan, Caddo, Canadian and 33 more | 72 hr |
| May 31, 12:05 PM CDT | Areal Flood Advisory | OUN | Johnston, Pontotoc | 115 min |
| May 31, 12:21 PM CDT | Flash Flood Warning | OUN | Johnston, Pontotoc | 3 hr |
| May 31, 12:26 PM CDT | Areal Flood Advisory | OUN | Hughes | 2 hr |
| May 31, 1:14 PM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| May 31, 1:16 PM CDT | Special Weather Statement | OUN | Marshall | 29 min |
| May 31, 1:31 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 31, 1:46 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 44 min |
| May 31, 1:56 PM CDT | Flash Flood Warning | OUN | Marshall | 3 hr |
| May 31, 2:15 PM CDT | Special Weather Statement | OUN | Carter | 30 min |
| May 31, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 41 min |
| May 31, 2:22 PM CDT | Areal Flood Advisory | OUN | Carter | 3 hr |
| May 31, 4:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| May 31, 5:17 PM CDT | Special Weather Statement | OUN | Oklahoma | 28 min |
| May 31, 5:20 PM CDT | Areal Flood Advisory | OUN | Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 31, 5:25 PM CDT | Special Weather Statement | OUN | Tillman | 35 min |
| May 31, 5:33 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 27 min |
| May 31, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 26 min |
| May 31, 6:01 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 44 min |
| May 31, 6:21 PM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| May 31, 6:23 PM CDT | Areal Flood Advisory | OUN | Tillman | 3 hr |
| May 31, 6:51 PM CDT | Special Weather Statement | OUN | Grady | 24 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.